Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Numercial solution of Lundquist equations of magnetohydrodynamics

Authors: R. L. Johnston and S. K. Pal
Journal: Math. Comp. 28 (1974), 33-44
MSC: Primary 76.65
MathSciNet review: 0329441
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A method of bicharacteristics [3] is used to derive a numerical method for solving multidimensional nonlinear Lundquist equations of magnetohydrodynamics. Actual numerical computations are carried out to solve two specific problems of magnetohydrodynamics--the magnetohydrodynamic initial-pressure problem and a problem of cylindrical waves in a transverse magnetic field due to a thin current-carrying wire perpendicular to the plane of the fluid.

References [Enhancements On Off] (What's this?)

  • [1] F. G. Friedlander, "Sound pulses in a conducting medium," Proc. Cambridge Philos. Soc., v. 55, 1959, pp. 341-367. MR 22 #1289. MR 0110409 (22:1289)
  • [2] A. Jeffrey & T. Taniuti, Non-Linear Wave Propagation. With Applications to Physics and Magnetohydrodynamics, Academic Press, New York, 1964. MR 29 #4410. MR 0167137 (29:4410)
  • [3] R. L. Johnston & S. K. Pal, "The numerical solution of hyperbolic systems using bicharacteristics," Math. Comp., v. 26, 1972, pp. 377-392. MR 0305628 (46:4758)
  • [4] R. L. Johnston, Numerical Solution of Problems of Dynamic Elasticity and Magnetohydrodynamics, Presented at SYNSPADE (1970), University of Maryland, College Park, Md.
  • [5] S. K. Pal, Numerical Solution of First-Order Hyperbolic Systems of Partial Differential Equations, Ph.D. Thesis, University of Toronto, 1969. Available as Technical Report #13, Dept. of Computer Science, University of Toronto, Toronto, Canada.

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 76.65

Retrieve articles in all journals with MSC: 76.65

Additional Information

Keywords: Bicharacteristic, finite difference, hyperbolic system, magnetohydrodynamics, Lundquist equations
Article copyright: © Copyright 1974 American Mathematical Society

American Mathematical Society